Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Feb 5, 2019, 11:13 AM MST for Otero County, New Mexico. It took effect at Feb 6, 2019, 8:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2019, 11:13 AM MST (18:13 UTC)
- In effect from
- Feb 6, 2019, 8:00 AM MST
- Expired
- Feb 7, 2019, 12:00 AM MST
- In force
- 16 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS74 KEPZ 051813 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1113 AM MST Tue Feb 5 2019 ...Vigorous storm system to bring strong winds to the region Wednesday... .A deep Pacific storm system will drop into the Borderland region on Wednesday, bringing unsettled and windy weather to Southern New Mexico and Far West Texas. Strong winds aloft will mix down to the surface and a tight pressure gradient at the surface will help to increase wind speeds through the late morning and afternoon hours. Westerly winds will start breezy in the morning and increase to 25 to 35 mph with gusts to near 50 mph across the lowlands. High higher terrain across the region will see stronger winds and higher gusts. The Sacramento mountains will see the strongest winds with sustained wind speed over 40 mph and gust around 60 mph. Winds will slacken across the lowlands through the evening hours after sunset, but the Sacramento mountains will keep strong winds through midnight, before winds slacken. NMZ415-416-061300- /O.NEW.KEPZ.HW.W.0002.190206T1500Z-190207T0700Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 1113 AM MST Tue Feb 5 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... The National Weather Service in El Paso Tx/Santa Teresa has issued a High Wind Warning, which is in effect from 8 AM Wednesday to midnight MST Wednesday night. * TIMING...Winds will likely stay breezy to moderately windy overnight tonight. Winds will begin to sharply increase in the early morning hours. The strongest winds are expected in the afternoon and early evening hours. Winds will continue well into the evening before diminishing after midnight. * WINDS...Southwest winds through the day, becoming more westerly in the evening hours. Wind speeds will start at 20 to 30 mph early, and increase to 35 to 45 mph with some gusts over 65 mph. * IMPACTS...Gusty, buffeting, winds will create hazardous driving conditions, especially for motorcycles and high profile vehicles. Loose objects will be blown around. Some trees and light structures may sustain damage. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402>414-417-TXZ418>424-061300- /O.NEW.KEPZ.WI.Y.0004.190206T1700Z-190207T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 1113 AM MST Tue Feb 5 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY... The National Weather Service in El Paso Tx/Santa Teresa has issued a Wind Advisory, which is in effect from 10 AM to 8 PM MST Wednesday. * TIMING...Winds will likely stay breezy overnight tonight. Winds should begin to increase in the mid-morning hours. The strongest winds are expected in the afternoon and early evening hours. Winds will begin to diminishing after sunset in the mid evening hours. * WINDS...Southwest winds through the day, becoming more westerly in the late afternoon and evening evening hours. Wind speeds will start at 15 to 25 mph early, and increase to 25 to 35 mph with some gusts over 50 mph. * IMPACTS...Gusty, buffeting, winds and blowing dust will create hazardous driving conditions, especially for motorcycles and high profile vehicles. Loose objects will be blown around. Some trees and light structures may sustain damage. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bird
1 follow-up statement
421 WWUS74 KEPZ 061433 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 733 AM MST Wed Feb 6 2019 ...Vigorous storm system to bring strong winds to the region today... .A deep Pacific storm system will drop into the Borderland region today, bringing unsettled and windy weather to Southern New Mexico and Far West Texas. Strong winds aloft will mix down to the surface and a tight pressure gradient at the surface will help to increase wind speeds through the late morning and afternoon hours. Westerly winds will start breezy in the morning and increase to 25 to 35 mph with gusts to near 50 mph across the lowlands. High higher terrain across the region will see stronger winds and higher gusts. The Sacramento mountains will see the strongest winds with sustained wind speed over 40 mph and gust around 60 mph. Winds will slacken across the lowlands through the evening hours after sunset, but the Sacramento mountains will keep strong winds through midnight, before winds slacken. NMZ415-416-070300- /O.CON.KEPZ.HW.W.0002.190206T1500Z-190207T0700Z/ Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 733 AM MST Wed Feb 6 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * TIMING...Winds will increase this morning hours with the strongest winds in the afternoon and early evening hours. Winds will continue well into the evening before diminishing after midnight. * WINDS...Southwest winds through the day, becoming more westerly in the evening hours. Wind speeds will start at 20 to 30 mph early, and increase to 35 to 45 mph with some gusts over 65 mph. * IMPACTS...Gusty, buffeting, winds will create hazardous driving conditions, especially for motorcycles and high profile vehicles. Loose objects will be blown around. Some trees and light structures may sustain damage. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ402>414-417-TXZ418>424-070300- /O.CON.KEPZ.WI.Y.0004.190206T1700Z-190207T0300Z/ Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Silver City, Lake Roberts, Kingston, Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Hillsboro, Winston, Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, Tularosa, White Sands Monument, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 733 AM MST Wed Feb 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Winds will increase this morning with strongest winds in the afternoon and early evening hours. Winds will begin to diminishing after sunset in the mid evening hours. * WINDS...Southwest winds through the day, becoming more westerly in the late afternoon and evening evening hours. Wind speeds will start at 15 to 25 mph early, and increase to 25 to 35 mph with some gusts over 50 mph. * IMPACTS...Gusty, buffeting, winds and blowing dust will create hazardous driving conditions, especially for motorcycles and high profile vehicles. Loose objects will be blown around. Some trees and light structures may sustain damage. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Rogash
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Feb 5, 5:39 AM MST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 5, 5:39 AM MST, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 539 AM MST Tue Feb 5 2019 .SYNOPSIS... An upper low will move over the Great Basin tonight and then to the central Rockies Wednesday evening. This system will spread isolated showers to the lowlands and scattered showers to the mountains through Wednesday night. The system will also turn this afternoon and Wednesday afternoon windy, with patchy blowing dust. Drier west flow will move in starting Thursday as the storm system exits the area. We can expect just some higher clouds over the weekend. The cool temperatures of Thursday and Friday will warm back to near normal for the weekend. && .DISCUSSION... A couple of active days coming up but with no really significant impacts. Upper low near currently near northern California/Nevada border. To the south, copious amounts of moisture are streaming up in the sub-tropical branch of the jetstream, compliments of a 140 kt jet streak over the Desert Southwest. Over the next two days we will be slowly trading the abundant moisture, but little upper dynamics of the tropical plume for sharply decreasing moisture but stronger dynamics of the Pacific trough. Upper low will move over the Great Basin tonight. Deep moisture plume with PWs of .50 -.75 inches will persist over the area today. This will be enough for isolated lowland showers and scattered mountain showers, but can't see much of any significant rain without better forcing aloft. The upper low moves over the Great Basin tonight. This will slowly force the moisture plume to the east, while some dry slotting begins to move over the area. Southwest facing terrain could see pretty good rainfall amounts with help of upslope flow (perhaps .50 - .75 inches) but the rest of the area will probably see amounts of less than .25 inch. By Wednesday night the upper low moves over SE Wyoming, with its trough extending down through the central CWA. The passage of the trough late Wednesday should end any precip and allow the skies to begin clearing. For both this afternoon and again Wednesday afternoon, gusty winds will develop. Winds today should remain just below advisory criteria as only weak lee-side troughing over eastern Colorado develops. But winds Wednesday may reach into advisory criteria, as stronger lee cyclogenesis develops over SE Colorado. Will let next shift take one last look at the models for Wednesday winds. Snow levels today will remain quite high...around 9000 feet now but could fall to around 8000 feet by afternoon. Levels will fall to around 7000 feet tonight and around 5000-6000 feet Wednesday afternoon behind the surface cold front. Still don't expect significant snow. While NAM12 still hitting west slopes of Sacs hard, QPF is down considerably from 2-3 days ago. 2 day snowfall totals of 2-4 inches are possible, mainly along southwest facing terrain above 7000 feet. Thursday into the weekend...drier west flow develops as our storm exits the area. Should remain dry with just period of high level overcast. Temperatures cool Thursday/Friday before warming back to normal over the weekend. Longer range...GFS moving another monster storm into area next Wed/Thu with record breaking moisture. (uh, just like the current storm when it was 5-6 days out). ECMWF not showing anything remotely similar. && .AVIATION...Valid 05/12Z-06/12Z... Genly VFR with SCT/BKN060 considerable layers to FL300. Isold SHRA, mainly Deming west and north of Faywood-Alamogordo line this morning, spreading to remainder of area by afternoon. Above 8000 feet, ocnl CIGS AOB 020 3-5SM -SHSN. Southwest winds to 10 kts this morning, increasing to 20-25 kts this afternoon with occasion gusts to 30 kts. Blowing dust with vsbys to 3SM over desert areas this afternoon. && .FIRE WEATHER... Moist southwest flow will continue into Wednesday with scattered showers, though no significant rainfall is expected. Above 8000 feet, a few snow showers are possible today, with the level falling to 6000 feet Wednesday night as the precipitation ends. Southwest winds 20-30 mph this afternoon, and 25-35 mph Wednesday afternoon. Precip and clouds should end Thursday morning, with a dry weekend after that. Temperatures just above normal today and Wednesday, then falling below normal Thur/Fri and then back above normal Sat/Sun. Min RHs 25-35% lowlands both today and Wednesday, with 45-55% over the mountains. RHs will fall to the teens lowlands Thursday into the weekend, and 25-35% for the mountain zones. Vent rates should be good-very good next several days. && .PRELIMINARY POINT TEMPS/POPS... El Paso 65 49 62 37 / 10 20 20 10 Sierra Blanca 68 45 64 32 / 0 20 20 0 Las Cruces 64 43 60 30 / 10 20 20 10 Alamogordo 64 40 62 28 / 20 20 20 10 Cloudcroft 40 31 36 19 / 20 20 30 10 Truth or Consequences 61 40 58 27 / 0 20 20 0 Silver City 49 36 41 26 / 10 40 30 10 Deming 63 40 60 26 / 10 20 30 10 Lordsburg 60 40 55 24 / 10 30 30 0 West El Paso Metro 66 48 63 33 / 10 20 20 10 Dell City 68 42 65 31 / 0 20 20 0 Fort Hancock 72 47 68 34 / 0 20 20 10 Loma Linda 58 43 58 31 / 10 20 20 10 Fabens 68 48 65 36 / 10 20 20 10 Santa Teresa 64 44 61 31 / 10 20 20 10 White Sands HQ 64 45 62 31 / 10 20 20 10 Jornada Range 62 40 60 26 / 10 20 20 10 Hatch 64 40 60 27 / 10 20 20 10 Columbus 65 44 61 29 / 10 20 20 10 Orogrande 64 40 62 29 / 10 20 20 10 Mayhill 53 36 49 24 / 20 20 20 0 Mescalero 50 33 45 23 / 20 20 30 10 Timberon 50 32 45 23 / 20 20 30 10 Winston 52 29 47 19 / 0 20 30 10 Hillsboro 56 35 54 24 / 10 20 30 10 Spaceport 61 36 59 26 / 0 20 20 10 Lake Roberts 48 28 42 19 / 10 60 40 20 Hurley 52 36 43 27 / 10 30 30 10 Cliff 52 40 49 22 / 10 50 30 0 Mule Creek 50 39 47 23 / 10 50 30 0 Faywood 52 36 46 25 / 10 30 30 10 Animas 61 40 56 25 / 10 30 30 10 Hachita 62 39 58 24 / 10 30 20 10 Antelope Wells 63 41 58 26 / 20 30 30 10 Cloverdale 52 41 49 27 / 20 40 30 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 17 Hefner
Hazardous weather outlook, Feb 5, 7:06 AM MST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 706 AM MST Tue Feb 5 2019 NMZ401>403-408-414>416-061415- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Eastern Black Range Foothills- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- 706 AM MST Tue Feb 5 2019 This Hazardous Weather Outlook is for portions of south central New Mexico and southwest New Mexico. .DAY ONE...Today and Tonight. Southwest winds 20 to 30 mph this afternoon. Driving may become difficult, particularly for high profile vehicle. Scattered showers over higher elevations. Snow levels at 9000 feet this morning dropping to 7000 feet late tonight. Some slick spots could develop where snow sticks to the road surface. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy again Wednesday afternoon with winds of 25 to 35 mph. Motorists are urged to use caution. Some showers will continue most of Wednesday, with snow levels falling to 6000 feet or lower by Wednesday night as the showers end. No hazardous weather is expected the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ404>407-409>413-417-TXZ418>424-061415- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-Otero Mesa-Western El Paso County- Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 706 AM MST Tue Feb 5 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Southwest winds 20 to 30 mph this afternoon. Driving may become difficult, particularly for high profile vehicle. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Windy again Wednesday afternoon with winds of 25 to 35 mph. Motorists are urged to use caution. No hazardous weather is expected the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 11:13 AM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 33 hr |
Nearby
High Wind Warnings in New Mexico, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.